MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was not returned however six pieces unused same lot samples were returned.As stated on the complaint details, the health care professionals were attempting to activate the needle using their finger.Most likely, the sheath did not fully activate that have caused needle stick.It is stated on the instruction for use that the activation must be done on a hard and flat surface in a quick and firm motion.Retention samples and six returned unused same lot samples were visually confirmed free from defects that will affect activation of safety sheath and passed the functional evaluation for sheath activation and deactivation.We have series of visual in-process inspections to detect an abnormality on the sheath that may lead to a problem during sheath activation.The molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problems and needle sticks.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Prior shipment, qc conducts outgoing visual, sensory, and functional inspections to assure lots are of good quality.Therefore, we advise to follow the instructions for use (ifu) for the proper usage of the sg2 needle indicated on the unit box in which warnings to prevent needle stick, cautions, and precautions are also included.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo ((b)(4)) corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the staff found a failure in the safety mechanism for the needle.It does not snap into the lock position in a smooth fashion causing needle sticks.Additional information was received on 13august2021: an hcp on staff incurred a needle stick while attempting activation.The hcp stated it was difficult to capture inside the safety (tooth).Activation was attempted with the finger.No medical treatment was required beyond a band-aid.The patient was not affected in either case and received injection/blood draw as intended.

Brand Name
MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
MDR Report Key12452096
Report Number3003902955-2021-00045
Device Sequence Number13754847
Product Code MEG
UDI-Device Identifier30612479178855
UDI-Public30612479178855
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue Number102-N251S
Device Lot Number201022B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2021
Initial Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1